Alert archive / Wyoming / Red Flag Warnings in 2011

Red Flag Warning 6, NWS Cheyenne, WY

August 17, 2011

NWS Cheyenne, WY issued this red flag warning at Aug 17, 2011, 3:01 PM MDT. It took effect at Aug 18, 2011, 11:00 AM MDT. It was in force for 9 hr. No storm report in the archive falls inside the area while it was in force.

The area

The counties it named.

The facts

Issued
Aug 17, 2011, 3:01 PM MDT (21:01 UTC)
In effect from
Aug 18, 2011, 11:00 AM MDT
Expired
Aug 18, 2011, 8:00 PM MDT
In force
9 hr
Issued by
NWS Cheyenne, WY

The text

As transmitted, in the capitals the NWS used until 2016.

594 
WWUS85 KCYS 172101
RFWCYS

URGENT - FIRE WEATHER MESSAGE
NATIONAL WEATHER SERVICE CHEYENNE WY
301 PM MDT WED AUG 17 2011

...RED FLAG WARNING IS IN EFFECT FOR ZONES 301 AND 302 IN WYOMING
DUE VERY WARM...DRY AND WINDY CONDITIONS FROM LATE MORNING 
THURSDAY THROUGH EARLY THURSDAY EVENING...

.VERY DRY AIR WILL REMAIN OVER SOUTHEAST WYOMING THROUGH THURSDAY
EVENING BEHIND A SURFACE TROUGH. MINIMUMK RELATIVE HUMIDITY 
VALUES WILL BE BETWEEN 8 AND 14 PERCENT OVER EAST CENTRAL
WYOMING THURSDAY AFTERNOON. DURING THE SAME TIME...WESTERLY
SURFACE WINDS WILL GUST AS HIGH AS 30 MPH. THE COMBINATION WILL 
CREATE CRITICAL FIRE WEATHER CONDITIONS OVER EAST CENTRAL 
WYOMING. 

WYZ301-302-181200-
/O.UPG.KCYS.FW.A.0004.110818T1700Z-110819T0200Z/
/O.NEW.KCYS.FW.W.0006.110818T1700Z-110819T0200Z/
NIOBRARA/LOWER ELEVATIONS OF CONVERSE/THUNDER BASIN NATIONAL
GRASSLAND-NORTH LARAMIE RANGE/MEDICINE BOW NF-
301 PM MDT WED AUG 17 2011

...RED FLAG WARNING IN EFFECT FROM 11 AM TO 8 PM MDT THURSDAY FOR
VERY WARM...DRY AND WINDY WEATHER FOR EAST CENTRAL WYOMING.

THE NATIONAL WEATHER SERVICE IN CHEYENNE HAS ISSUED A RED FLAG
WARNING FOR THE COMBINATION OF VERY WARM...DRY AND WINDY 
WEATHER...WHICH IS IN EFFECT FROM 11 AM TO 8 PM MDT THURSDAY. THE
FIRE WEATHER WATCH IS NO LONGER IN EFFECT.

* AFFECTED AREA...

* WINDS...WEST TO NORTHWEST 15 TO 20 MPH WITH GUSTS UP TO 30 MPH.

* TIMING...FROM 11 AM THURSDAY TO 8 PM THURSDAY. 

* RELATIVE HUMIDITY...BETWEEN 8 AND 14 PERCENT. 

* TEMPERATURES...HIGHS WILL BE IN THE MID 90S.

* IMPACTS...THE COMBINATION OF THE VERY WARM...DRY AND WINDY
  WEATHER WILL CREATE CRITICAL FIRE WEATHER CONDITIONS. ANY FIRES
  IN THE AREA MAY BE ABLE TO SPREAD RAPIDLY.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS
ARE EITHER OCCURRING NOW...OR WILL SHORTLY. A COMBINATION OF
STRONG WINDS...LOW RELATIVE HUMIDITY...AND WARM TEMPERATURES WILL
CREATE EXPLOSIVE FIRE GROWTH POTENTIAL.

&&

$$

WEILAND
3 follow-up statements
542 
WWUS85 KCYS 180820
RFWCYS

URGENT - FIRE WEATHER MESSAGE
NATIONAL WEATHER SERVICE CHEYENNE WY
220 AM MDT THU AUG 18 2011

...RED FLAG WARNING IS IN EFFECT FOR ZONES 301 AND 302 IN WYOMING
DUE TO VERY DRY AND WINDY CONDITIONS FROM 11 AM THIS MORNING
TO 8 PM THIS EVENING...

.VERY DRY AIR WILL REMAIN OVER THE AREA TODAY WITH MINIMUM RELATIVE
HUMIDITIES BETWEEN 7 AND 12 PERCENT OVER EAST CENTRAL WYOMING THIS
AFTERNOON. WEST TO NORTHWEST WINDS WILL BE GUSTY THIS AFTERNOON
AND THIS EVENING. THE COMBINATION OF WINDS AND DRY CONDITIONS WILL
RESULT IN CRITICAL FIRE WEATHER CONDITIONS OVER EAST CENTRAL
WYOMING.

WYZ301-302-182300-
/O.CON.KCYS.FW.W.0006.110818T1700Z-110819T0200Z/
NIOBRARA/LOWER ELEVATIONS OF CONVERSE/THUNDER BASIN NATIONAL
GRASSLAND-NORTH LARAMIE RANGE/MEDICINE BOW NF-
220 AM MDT THU AUG 18 2011

...RED FLAG WARNING REMAINS IN EFFECT FROM 11 AM THIS MORNING TO
8 PM MDT THIS EVENING FOR LOW HUMIDITIES AND GUSTY WINDS FOR EAST
CENTRAL WYOMING.

A RED FLAG WARNING REMAINS IN EFFECT FROM 11 AM THIS MORNING TO
8 PM MDT THIS EVENING. 

* AFFECTED AREA...ZONE 301 AND 302 IN EASTERN WYOMING.

* WINDS...WEST TO NORTHWEST 15 TO 20 MPH WITH GUSTS AROUND 30 MPH.

* TIMING...FROM 11 AM THURSDAY TO 8 PM THURSDAY.

* RELATIVE HUMIDITY...BETWEEN 8 AND 14 PERCENT.

* TEMPERATURES...HIGHS WILL BE IN THE LOW TO MIDDLE 90S.

* IMPACTS...GUSTY WINDS COMBINED WITH LOW HUMIDITIES WILL RESULT
  IN HAZARDOUS FIRE WEATHER CONDITIONS AND THE POSSIBILITY OF 
  RAPID FIRE GROWTH TODAY.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS
ARE EITHER OCCURRING NOW...OR WILL SHORTLY. A COMBINATION OF
STRONG WINDS...LOW RELATIVE HUMIDITY...AND WARM TEMPERATURES WILL
CREATE EXPLOSIVE FIRE GROWTH POTENTIAL.

&&

$$

TT
079 
WWUS85 KCYS 182148
RFWCYS

URGENT - FIRE WEATHER MESSAGE
NATIONAL WEATHER SERVICE CHEYENNE WY
348 PM MDT THU AUG 18 2011

...RED FLAG WARNING IS IN EFFECT FOR ZONES 301 AND 302 IN WYOMING
DUE TO VERY DRY AND WINDY CONDITIONS UNTIL 8 PM THIS EVENING...

.VERY DRY AIR WILL REMAIN OVER THE AREA INTO THIS EVENING WITH
RELATIVE HUMIDITIES BETWEEN 7 AND 10 PERCENT OVER EAST CENTRAL
WYOMING. WEST TO NORTHWEST WINDS WILL REMAIN GUSTY FOR THE REST OF
THE AFTERNOON THEN DIMINISH THIS EVENING. THE COMBINATION OF WINDS
AND DRY CONDITIONS WILL RESULT IN CRITICAL FIRE WEATHER CONDITIONS.

WYZ301-302-190200-
/O.CON.KCYS.FW.W.0006.000000T0000Z-110819T0200Z/
NIOBRARA/LOWER ELEVATIONS OF CONVERSE/THUNDER BASIN NATIONAL
GRASSLAND-NORTH LARAMIE RANGE/MEDICINE BOW NF-
348 PM MDT THU AUG 18 2011

...RED FLAG WARNING REMAINS IN EFFECT UNTIL 8 PM MDT THIS EVENING
FOR LOW HUMIDITIES AND GUSTY WINDS FOR EAST CENTRAL WYOMING. 

A RED FLAG WARNING REMAINS IN EFFECT UNTIL 8 PM MDT THIS EVENING.

* AFFECTED AREA...ZONE 301 AND 302 IN EASTERN WYOMING.

* WINDS...WEST 15 MPH WITH GUSTS UP TO 30 MPH.

* TIMING...UNTIL 8 PM THURSDAY.

* RELATIVE HUMIDITY...AS LOW AS 7 PERCENT.

* TEMPERATURES...FROM 90 TO 95...FALLING THROUGH THE 80S THIS 
                 EVENING.  

* IMPACTS...GUSTY WINDS COMBINED WITH LOW HUMIDITIES WILL RESULT
  IN HAZARDOUS FIRE WEATHER CONDITIONS AND THE POSSIBILITY OF
  RAPID FIRE GROWTH.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS
ARE EITHER OCCURRING NOW...OR WILL SHORTLY. A COMBINATION OF
STRONG WINDS...LOW RELATIVE HUMIDITY...AND WARM TEMPERATURES WILL
CREATE EXPLOSIVE FIRE GROWTH POTENTIAL.

&&

$$
285 
WWUS85 KCYS 190159
RFWCYS

URGENT - FIRE WEATHER MESSAGE
NATIONAL WEATHER SERVICE CHEYENNE WY
759 PM MDT THU AUG 18 2011

...RED FLAG WARNING WILL EXPIRE AT 8 PM MDT THIS EVENING FOR FIRE
WEATHER ZONES 301 AND 302...

WYZ301-302-190300-
/O.EXP.KCYS.FW.W.0006.000000T0000Z-110819T0200Z/
NIOBRARA/LOWER ELEVATIONS OF CONVERSE/THUNDER BASIN NATIONAL
GRASSLAND-NORTH LARAMIE RANGE/MEDICINE BOW NF-
759 PM MDT THU AUG 18 2011

...RED FLAG WARNING WILL EXPIRE AT 8 PM MDT THIS EVENING FOR LOW
RELATIVE HUMIDITIES AND GUSTY WINDS FOR FIRE WEATHER ZONES 301
AND 302...

THE RED FLAG WARNING WILL EXPIRE AT 8 PM MDT THIS EVENING. 

WINDS HAVE DIMINISHED TO LESS THAN 10 MPH AND RELATIVE HUMIDITIES
HAVE RISEN ABOVE 15 PERCENT.

$$

JAMSKI

What forecasters said that day

The local office's own words before this red flag warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Cheyenne, WY wrote its last area forecast discussion before this red flag warning went out at Aug 17, 2:30 PM MDT, 31 minutes earlier.

Area forecast discussion, Aug 17, 2:30 PM MDT, 31 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE CHEYENNE WY
230 PM MDT WED AUG 17 2011

.SHORT TERM...TONIGHT THROUGH FRIDAY...
CONVECTION HAS ONCE AGAIN BEEN SLOW TO DEVELOP OVER THE CWA AS OF
EARLY THIS AFTERNOON.  STILL EXPECT AT LEAST A SCATTERED COVERAGE OF
THUNDERSTORMS ESPECIALLY OVER THE PANHANDLE AND NEARBY AREAS IN
SOUTHEAST WYOMING THIS AFTERNOON AND EARLY TONIGHT.  A SURFACE
TROUGH HAS MOVED INTO THE PANHANDLE AS OF 19Z.  GUSTY WEST OR
SOUTHWEST SURFACE WINDS AND DRIER AIR WAS BEHIND THE FEATURE. THE
CAP IS FINALLY ALMOST ERODED OVER THE PANHANDLE AND LATEST SATELLITE
IMAGERY INDICATES CLOUDS BUILDING NEAR K82V AND KIBM.  OVER THE
EASTERN PANHANDLE AT 19Z...LIFTED INDICES WERE AROUND -4 AND CAPE
VALUES WERE BETWEEN 1000 AND 1500 J/KG PER LAPS.  THE POTENTIAL FOR
SEVERE STORMS REMAINS OVER MAINLY THE EAST PART OF THE PANHANDLE
LATER THIS AFTERNOON AND EARLY TONIGHT WITH LARGE HAIL BEING THE
MAIN THREAT.  LOW CLOUDS AND AREAS OF FOG WILL BE POSSIBLE LATE
TONIGHT AND INTO THURSDAY MORNING OVER THAT SAME AREA.  OTHERWISE...
THE SURFACE TROUGH CONTINUES TO MOVE EAST FOR THURSDAY AND HEIGHTS
ALOFT SLOWLY RISE OVER THE ROCKIES.  THE RESULT WILL BE EVEN
WARMER AND DRIER CONDITIONS OVER THE CWA ALONG WITH GUSTY WESTERLY
SURFACE WINDS.  A SHORTWAVE TROUGH WILL MOVE ACROSS SOUTHERN
CANADA THURSDAY NIGHT AND WILL HELP TO PUSH A COLD FRONT ACROSS
AREAS EAST OF THE LARAMIE RANGE THURSDAY NIGHT AND FRIDAY MORNING.
TEMPERATURES WILL BE COOLER OVER THE EAST PART OF THE CWA FRIDAY
AND THE BOUNDARY LAYER MOISTURE WILL INCREASE.  INSTABILITY ALSO
INCREASES BEHIND THE FRONT FOR FRIDAY AFTERNOON AND SO SHOWERS
AND THUNDERSTORMS WILL RETURN TO MUCH OF THE CWA AT THAT TIME.

.LONG TERM...FRIDAY NIGHT THROUGH WEDNESDAY...
SFC BOUNDARY HANGS AROUND JUST EAST OF THE MTNS FRIDAY NIGHT THROUGH
SATURDAY NIGHT AND SHOULD AID IN SOME CONVECTION IN THAT GENERAL
AREA DURING THAT TIME.  SFC TROF THEN PULLS EAST ON SUNDAY AND
LEAVES THE CWA IN A DRIER REGIME WITH WESTERLY FLOW ALOFT AND A MORE
DOWNSLOPING SURFACE PATTERN INTO NEXT WEEK.  A BIT OF CONVECTION
POSSIBLE MAINLY OVER THE MTNS BUT WILL NOT INTRODUCE MENTION AT THIS
TIME.

&&

.AVIATION...18Z TAF ISSUANCE...
STRONG THUNDERSTORMS WILL OCCUR OVER THE WESTERN NEBRASKA PANHANDLE
AND NEARBY AREAS OF SOUTHEAST WYOMING BETWEEN 21Z AND 05Z.  THE
STORMS WILL PRODUCE HAIL AND STRONG OUTFLOW WINDS AS WELL AS A
PERIOD OF MVFR CEILINGS AND VISIBILITIES IN RAIN.  OTHERWISE
VFR CONDITIONS CAN BE EXPECTED OVER THE CWA THROUGH THURSDAY.
SOUTHERLY WINDS WILL GUST AS HIGH AS 30 KNOTS THROUGH THIS EVENING
OVER THE PANHANDLE.  WESTERLY WINDS WILL GUST AS HIGH AS 30 KNOTS BY
15Z THURSDAY MAINLY IN AREAS ALONG AND WEST OF THE LARAMIE RANGE
AND CONTINUE THROUGH 01Z FRIDAY.

&&

.FIRE WEATHER...VERY WARM AND DRY WEATHER WAS CURRENTLY OVER THE
WYOMING PART OF THE CWA.  RELATIVE HUMIDITY VALUES WERE GENERALLY
BETWEEN 10 AND 15 PERCENT IN THAT AREA.  IN ADDITION...WESTERLY
SURFACE WINDS WILL GUST AS HIGH AS 25 MPH THROUGH THE EARLY
EVENING.  EVEN WARMER...DRIER AND WINDIER CONDITIONS WILL AFFECT MUCH
OF THE CWA FOR THURSDAY.  WILL GO AHEAD AND UPGRADE THE PREVIOUSLY
ISSUED FIRE WEATHER WATCH TO A RED FLAG WARNING FOR 17Z THURSDAY TO
02Z FRIDAY FOR EAST CENTRAL WYOMING. A COLD FRONT MOVES ACROSS THE
EAST PART OF THE CWA THURSDAY NIGHT AND FRIDAY MORNING.  THE
FRONT WILL BRING COOLER TEMPERATURES FOR FRIDAY AND SATURDAY TO
THAT AREA AS WELL AS LATE DAY SHOWERS AND THUNDERSTORMS AND
HIGHER RELATIVE HUMIDITY.  WARMER AND DRIER WEATHER WILL RETURN TO
THE REGION FOR EARLY NEXT WEEK.

&&

.CYS WATCHES/WARNINGS/ADVISORIES...
WY...RED FLAG WARNING FROM 11 AM THURSDAY TO 8 PM THURSDAY FOR
     WYZ101-WYZ102-WYZ103.
NE...NONE.

&&

WEILAND/EMANUEL
Hazardous weather outlook, Aug 17, 10:18 AM MDT, 4 hours 43 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE CHEYENNE WY
1018 AM MDT WED AUG 17 2011

WYZ101>119-181030-
CONVERSE COUNTY LOWER ELEVATIONS-NIOBRARA COUNTY-
NORTH LARAMIE RANGE-FERRIS/SEMINOE/SHIRLEY MOUNTAINS-
SHIRLEY BASIN-CENTRAL LARAMIE RANGE AND SOUTHWEST PLATTE COUNTY-
EAST PLATTE COUNTY-GOSHEN COUNTY-CENTRAL CARBON COUNTY-
NORTH SNOWY RANGE FOOTHILLS-SOUTHWEST CARBON COUNTY-
SIERRA MADRE RANGE-UPPER NORTH PLATTE RIVER BASIN-SNOWY RANGE-
LARAMIE VALLEY-SOUTH LARAMIE RANGE-SOUTH LARAMIE RANGE FOOTHILLS-
CENTRAL LARAMIE COUNTY-EAST LARAMIE COUNTY-
1018 AM MDT WED AUG 17 2011

THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHEAST WYOMING.

.DAY ONE...THIS AFTERNOON AND TONIGHT

THUNDERSTORMS WILL DEVELOP BY MID AFTERNOON MAINLY IN AREAS ALONG
AND EAST OF THE LARAMIE RANGE.  SOME OF THE STORMS NEAR THE
NEBRASKA STATE LINE WILL BE STRONG AND PRODUCE SMALL HAIL...
HEAVY RAINFALL AND WIND GUSTS TO 50 MPH.

.DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY

GUSTY WEST WINDS AND VERY DRY CONDITIONS ARE EXPECTED ON
THURSDAY...RESULTING IN CRITICAL FIRE WEATHER CONDITIONS ACROSS
PORTIONS OF EAST CENTRAL WYOMING. OTHERWISE...SHOWERS AND
THUNDERSTORMS WILL RETURN TO THE REGION BY FRIDAY AND THIS
WEEKEND.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION WILL NOT BE NEEDED THIS AFTERNOON AND TONIGHT.

&&

THIS PRODUCT...ALONG WITH OTHER WEATHER...HYDROLOGIC...AND
CLIMATE INFORMATION IS AVAILABLE ON THE WEB AT...
HTTP://WEATHER.GOV/CHEYENNE

NEZ002-003-019>021-054-055-095-096-181030-
DAWES-BOX BUTTE-SCOTTS BLUFF-BANNER-MORRILL-KIMBALL-CHEYENNE-
NORTH SIOUX-SOUTH SIOUX-
1018 AM MDT WED AUG 17 2011

THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE WESTERN NEBRASKA
PANHANDLE.

.DAY ONE...THIS AFTERNOON AND TONIGHT

THUNDERSTORMS WILL DEVELOP BY LATE THIS AFTERNOON NEAR THE WYOMING
BORDER AND THEN MOVE EAST THROUGH EARLY TONIGHT.  SOME OF THE
STORMS WILL PRODUCE HAIL TO ONE AND ONE HALF INCHES IN DIAMETER...
WIND GUSTS TO 60 MPH...HEAVY RAINFALL AND FREQUENT LIGHTNING.

.DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY

SOME DRIER AIR WILL PUSH INTO THE AREA ON THURSDAY...BUT
THUNDERSTORMS ARE EXPECTED TO RETURN TO THE AREA FRIDAY AFTERNOON
AND CONTINUE THIS WEEKEND.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION MAY BE REQUIRED THIS AFTERNOON THROUGH THIS
EVENING.

&&

THIS PRODUCT...ALONG WITH OTHER WEATHER...HYDROLOGIC...AND
CLIMATE INFORMATION IS AVAILABLE ON THE WEB AT...
HTTP://WEATHER.GOV/CHEYENNE

WEILAND

The office that day

Everything else NWS Cheyenne, WY issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Aug 16, 6:05 PM MDTSpecial Weather StatementCYSGoshen55 min
Aug 17, 3:24 AM MDTFire Weather WatchCYS12 hr

Nearby

Red Flag Warnings in Wyoming, 2011Every red flag warning in 2011

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.